Percocet overdose; Roxicet
Poisoning from an overdose of Percocet.
Note: This list may not be all inclusive.
- Respiratory o Breathing difficulty (shallow, slow, or labored breaths) o No breathing
- Eyes, ears, nose, and throat o Pinpoint pupils
- Skin o Bluish skin color
- Gastrointestinal o Abdominal discomfort or cramping o nausea o Vomiting
- Heart and blood vessels o Weak pulse o Low Blood pressure
- Nervous system o Drowsiness o Dizziness o Agitation o Coma
DO NOT INDUCE VOMITING.
Before Calling Emergency
Determine the following information:
- The patient’s age, weight, and condition
- Name of product (as well as the ingredients and strength if known)
- The time it was swallowed
- The amount swallowed
- If the medication was prescribed for the patient
Poison Control, or a local emergency number
They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.
What to expect at the emergency room
Some or all of the following procedures may be performed:
- Use gastric lavage.
- Administer activated charcoal.
- Administer a laxative.
- Give a counteracting medication (narcotic antagonist). Multiple doses may be needed.
- Administer intravenous fluids as needed.
- Monitor breathing.
- Treat the symptoms.
If an antidote can be given, recovery from an acute overdose often occurs within 1 to 2 days.
by Harutyun Medina, M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.